Alert archive / Connecticut / Special Weather Statements in 2016
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Apr 22, 2016, 4:49 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2016, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 22, 2016, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS81 KBOX 222049 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 449 PM EDT FRI APR 22 2016 CTZ002-003-222115- HARTFORD CT-TOLLAND CT- 449 PM EDT FRI APR 22 2016 ...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND AND NORTHEASTERN HARTFORD COUNTIES... AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WINDSOR...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTFORD...WEST HARTFORD...ENFIELD...VERNON...WINDSOR...SOUTH WINDSOR... SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...ELLINGTON...TOLLAND...WINDSOR LOCKS...STAFFORD...SOMERS...GRANBY...EAST WINDSOR...WILLINGTON AND EAST GRANBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. && LAT...LON 4179 7280 4192 7285 4203 7247 4185 7223 TIME...MOT...LOC 2048Z 249DEG 31KT 4189 7267 $$ NOCERA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 4:18 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 22, 4:18 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EDT FRI APR 22 2016 .SYNOPSIS... A COLD FRONT OVER NEW YORK CROSSES SOUTHERN NEW ENGLAND TONIGHT AND MOVES OFFSHORE SATURDAY. HIGH PRESSURE THEN BUILDS FOR LATER SATURDAY AND SUNDAY BRINGING DRY AND SEASONABLE WEATHER. A FRONT WILL PUSH SLOWLY ACROSS THE REGION MONDAY AND TUESDAY WHICH WILL BRING MUCH NEEDED SHOWERS TO THE REGION. DRY AND SEASONABLE CONDITIONS SHOULD MOVE IN AROUND THE MIDDLE OF NEXT WEEK. THEN A LOW PRESSURE SYSTEM MAY BRING ADDITIONAL RAINFALL TO OUR AREA THIS UPCOMING THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THIS EVENING/EARLY NIGHT... NORTHERN STREAM SHORTWAVE AND SUPPORTING JET MOVE ACROSS NEW ENGLAND THIS EVENING. FAVORABLE JET DYNAMICS ALONG WITH LI AROUND -2 AND SBCAPE AROUND 1000 HAVE BEEN HELPING TO GENERATE SHOWERS AND A FEW TSTMS OVER THE BERKSHIRES AND HUDSON VALLEY WHICH THEN MOVE ACROSS WESTERN AND NORTHERN MASS. THESE FAVORABLE CONDITIONS WILL FADE AFTER SUNSET...BUT UNTIL THEN EXPECT SHOWERS AND A FEW TSTMS OVER WESTERN/NORTHERN MASS AND NORTHERN CT. TONIGHT... THE NEW YORK COLD FRONT EXTRAPOLATES TO THE BERKSHIRES 6-8 PM...THE WORCESTER HILLS 9-11 PM...AND THE EASTERN COAST 12-2 AM. MEANWHILE...AN OPEN SHORTWAVE OVER OHIO IS MOVING EAST AND WILL REACH THE MID ATLANTIC COAST BY SATURDAY MORNING. THE SHORTWAVE IS SUPPORTED BY AN 85-KNOT JET THAT WILL OVERLAY NEW JERSEY AND LONG ISLAND OVERNIGHT. THIS SHORTWAVE MAY TURN THE UPPER FLOW MORE PARALLEL TO THE SURFACE COLD FRONT...SLOWING THE FORWARD PROGRESS OF THAT FRONT. THE SHORTWAVE AND JET MAY ALSO GENERATE A WAVE ALONG THE FRONT OVERNIGHT. BOTH THE GFS AND HRRR ARE HINTING AT THIS. THE ECMWF SURFACE MSLP FIELD SHOWS A BAGGINESS SOUTH OF NEW ENGLAND AT 12Z SAT THAT ALSO HINTS AT THIS. DEW POINTS HAVE CLIMBED INTO THE 50S. WATER TEMPERATURES ARE IN THE MID TO UPPER 40S. THIS COOLING OF THE MOIST AIR MAY CREATE AREAS OF FOG THAT WOULD AFFECT THE SOUTH COAST. WHILE THE EVENING PCPN TAPERS OFF...THE CHANCE OF SHOWERS ALONG THE FRONT WILL LINGER UNTIL FROPA. THE UPPER SHORTWAVE AND JET WILL MAINTAIN A CHANCE OF SHOWERS THROUGH THE NIGHT WITH THE BEST CHANCE ALONG THE SOUTH COAST. WE WILL MAINTAIN CHANCE POPS THROUGH THE NIGHT MOST PLACES AND CARRY LIKELY POPS ALONG/SOUTH OF A HARTFORD-PROVIDENCE LINE. WITH DEW POINTS IN THE UPPER 40S AND 50S...EXPECT MIN TEMPS IN THIS SAME RANGE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... UPPER TROUGH MOVES EAST OF NEW ENGLAND SATURDAY AND PUSHES THE SURFACE FRONT WELL SOUTH OF OUR AREA. LEFTOVER SHOWERS...MAINLY OVER RI/SOUTHEAST MASS...SHOULD MOVE OFF WITH THE TROUGH. HIGH PRESSURE OVER CANADA WILL BUILD INTO NEW ENGLAND BRINGING DRIER AIR AND CLEARING SKIES. MIXING IS FORECAST TO 900 MB...POSSIBLY A LITTLE HIGHER. TEMPS AT THAT HEIGHT WOULD SUPPORT MAX SFC TEMPS IN THE 60S. WINDS IN THE MIXED LAYER WILL BE 15-20 KNOTS...WHICH MAY BE MIXED TO THE SURFACE IN GUSTS. AS THE HIGH BUILDS IN...THE PRESSURE GRADIENT WILL LESSEN. NOT CLEAR WHETHER IT WILL DIMINISH ENOUGH TO ALLOW THE SURFACE AIR TO DECOUPLE AND ALLOW RADIATIONAL COOLING. DEW POINTS WILL FALL INTO THE 20S...WHICH WOULD BE QUITE A CHILLY START TO THE DAY IF MINS REACHED THAT LOW. WE WILL ALLOW A LIGHT NORTH WIND OVERNIGHT AND KEEP TEMPS ABOVE FREEZING MOST PLACES. THE BEST CHANCE OF DECOUPLING AND RADIATIONAL COOLING WILL BE IN THE VALLEYS OF NORTHERN AND WESTERN MASS...WHERE THERE WILL BE THE BEST CHANCE OF DIPPING BELOW 30. WE WILL NEED TO MONITOR THIS...SUCH COOLING MAY BE ABLE TO EXTEND FARTHER SOUTH AND EAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... OVERVIEW... LONG WAVE TROUGH ALONG THE EASTERN SEABOARD EARLY THIS WEEKEND WILL SHIFT E AS OVERALL NORTH AMERICAN UPPER LEVEL STEERING CURRENTS REMAIN PROGRESSIVE. BROAD H5 VORTEX ELONGATES FROM THE ARCTIC CIRCLE INTO LABRADOR AND NEWFOUNDLAND BY SUNDAY...WITH THE BASE OF THE VORTEX KEEPING A FAST W-NW UPPER FLOW ACROSS THE REGION FOR MOST IF NOT ALL OF THE UPCOMING WEEK. THE NEXT APPROACHING FRONT WILL MOVE INTO THE REGION BY THE BEGINNING OF THE WORK WEEK AND...AS IT BECOMES PARALLEL TO THE UPPER FLOW...WILL SEE MUCH NEEDED RAIN SHOWERS MOVE ACROSS AS THE FRONT SLOWLY PUSHES OFFSHORE. CANADIAN HIGH PRESSURE BRINGS DRY CONDITIONS WEDNESDAY. THEN LOW CONFIDENCE ON THE TIMING AND TRACK AS A QUICK MOVING LOW PRESSURE SYSTEM THAT SHOULD APPROACH THE REGION OUT OF THE OHIO VALLEY AND SOUTHERN GREAT LAKES TOWARDS THE END OF THE UPCOMING WORKWEEK. DETAILS... SUNDAY...MODERATE TO HIGH CONFIDENCE. HIGH PERSSURE PASSES OVERHEAD DURING THE DAY. ANTICIAPTE MOSTLY SUNNY SKIES...THOUGH THE FRONT TO THE NORTHWEST OF OUR AREA MAY ALLOW FOR SOME AFTERNOON CIRRUS AND MID DECK CLOUDS. SEA BREEZES ARE LIKELY ALONG THE COAST BY THE AFTERNOON. TEMPS NEAR NORMAL TO A FEW DEGREES BELOW NORMAL. SUNDAY NIGHT THROUGH TUESDAY...MODERATE CONFIDENCE. CLOUDS WILL CONTINUE TO INCREASE SUNDAY NIGHT AS A COLD FRONT MOVES OUT OF N NY STATE AND NORTHERN NEW ENGLAND. THE FRONT WILL MOVE SLOWLY TO THE SOUTHEAST...BUT LOOKS LIKE IT WILL REMAIN DRY THROUGH AT LEAST MIDNIGHT. THE POTENTIAL EXISTS FOR A FEW SHOWERS LATE SUNDAY NIGHT...MAINLY ACROSS N MA. THE FRONT LOOKS TO SLOW ITS FORWARD PROGRESS AS IT BECOMES PARALLEL TO THE UPPER LEVEL WIND FLOW DURING MONDAY. CONTINUE TO EXPECT A COUPLE OF WAVES OF LOW PRES MOVE ALONG THE FRONT...WHICH WILL ALSO TEND TO SLOW THE FRONT DOWN. STARTING TO SEE A BIT MORE MOISTURE CONVERGENCE SETTING UP AS THE FRONT CROSSES...ESPECIALLY MONDAY NIGHT AND TUESDAY...BRINGING SOME MUCH NEEDED RAINFALL. FORECAST QPF AMOUNTS LOOK TO BE ON THE ORDER OF 0.5 TO 1 INCH FROM MONDAY AFTERNOON INTO TUESDAY. AS THE FRONT CROSSES THE REGION LATE MON NIGHT AND TUESDAY... COOLER AIR WORKS IN AS WINDS SHIFT TO N AND NE. HIGHS WILL BE CLOSE TO SEASONAL NORMALS ON MONDAY...BUT WILL FALL DOWN TO SEVERAL DEGREES BELOW SEASONAL LEVELS ON TUESDAY. TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. THE FRONT SHOULD PUSH SOUTH OF OUR AREA DURING TUESDAY NIGHT...WITH CANADIAN HIGH PRESSURE BUILDING SOUTHEASTWARD. HAVE VERY LOW CHANCE POPS TO START TUESDAY NIGHT. OTHERWISE EXPECT CLEARING SKIES TUESDAY NIGHT. FAST FLOW ALOFT WILL PUSH HIGH PRES ACROSS THE REGION ON WEDNESDAY WITH DRY BUT COOL CONDITIONS. MOSTLY SUNNY SKIES FORECAST. WEDNESDAY NIGHT THRU FRIDAY...LOW CONFIDENCE. A LOT OF QUESTIONS REMAIN ON THE TIMING OF A FAST MOVING LOW PRESSURE SYSTEM THAT IS EXPECTED TO AFFECT OUR AREA DURING THISTIMEFRAME. AT THIS POINT HAVE DRY CONDITIONS FOR MOST OF WED NIGHT...FOLLOWED BY CHANCE TO SLIGHT CHANCE POPS FOR SHOWERS THU INTO FRI. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/... THIS EVENING... HIGH CONFIDENCE. GENERALLY VFR THROUGH MIDNIGHT. SHOWERS AND A FEW THUNDERSTORMS THIS EVENING IN WESTERN AND CENTRAL MASS AND NORTHERN CT. SOME SHOWERS MAY BRIEFLY LOWER CIGS AND VSBYS TO MVFR. TONIGHT...MODERATE CONFIDENCE. AFTER THE FIRST SET OF SHOWERS DIMINISHES...A SECOND AREA OF SHOWERS WILL MOVE UP FROM THE SOUTHWEST AFTER MIDNIGHT. EXPECT VFR CIGS TO LOWER TO MVFR OVERNIGHT IN A FEW SHOWERS...WHILE SOUTH COASTAL NEW ENGLAND WILL LOWER TO IFR OR LIFR IN SHOWERS AND DEVELOPING FOG. SATURDAY AND SATURDAY NIGHT... HIGH CONFIDENCE. VFR CONDITIONS IN THE WEST. CIGS/VSBYS IMPROVE TO VFR IN THE EAST. NORTH WIND AROUND 10 KNOTS WITH POTENTIAL GUSTS NEAR 20 KNOTS IN THE AFTERNOON. WINDS DIMINISH TOWARD EVENING. KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. EAST SEA BREEZE SHOULD SWITCH TO SOUTH-SOUTHWEST BY LATE AFTERNOON. VFR CONDITIONS SHOULD PERSIST THROUGH EARLY EVENING...BUT LEFTOVER SHOWERS FROM WESTERN MASS MAY BRING BRIEF MVFR CIGS/VSBYS THIS EVENING. ANOTHER AREA OF SHOWERS MOVES THROUGH LATER TONIGHT WITH MVFR CONDITIONS. KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. HOWEVER...BRIEF LOWER CONDITIONS POSSIBLE THIS EVENING IN SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM. ALSO A PERIOD OF MVFR CIGS POSSIBLE OVERNIGHT. OUTLOOK /SUNDAY THROUGH WEDNESDAY/... SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE. VFR SUNDAY INTO SUNDAY EVENING. MAY SEE MVFR CIGS/VSBYS MOVE INTO NORTHERN AREAS MAINLY NEAR AND N OF THE MASS PIKE AFTER MIDNIGHT SUNDAY NIGHT. MONDAY AND TUESDAY...MODERATE CONFIDENCE. AREAS OF MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. CONDITIONS SHOULD IMPROVE FROM N-S TUE NIGHT...THOUGH TIMING IS IN QUESTION. WEDNESDAY...MODERATE CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/... TONIGHT...MODERATE TO HIGH CONFIDENCE. PERSISTENT SOUTHWEST FLOW AHEAD OF A COLD FRONT WILL REMAIN BELOW 20 KNOTS. THE PERSISTENT FLOW WILL BUILD SEAS A LITTLE WITH 5 FOOT HEIGHTS ON THE OUTER WATERS SOUTH OF THE ISLANDS. SMALL CRAFT ADVISORY CONTINUES ON THOSE WATERS. AREAS OF FOG DEVELOP DURING THE NIGHT WHICH MAY BECOME LOCALLY DENSE...RESULTING IN POOR VISIBILITY. WINDS WILL SHIFT LATER AT NIGHT AND COME FROM THE NORTH OR NORTHWEST. SATURDAY AND SATURDAY NIGHT...NORTH WINDS WITH GUSTS TO 20 KNOTS SATURDAY AND 20 TO 25 KNOTS SATURDAY NIGHT. SEAS WILL BE 3-4 FEET SATURDAY. HEIGHTS OF 4-6 FEET POSSIBLE ON THE EASTERN OUTER WATERS SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED ON SOME OF THE WATERS. OUTLOOK /SUNDAY THROUGH WEDNESDAY/... SUNDAY...MODERATE CONFIDENCE. N WINDS VEERING TO THE SE ON SUNDAY. GUSTS UP TO 25 KT POSSIBLE DURING THE MORNING...MAINLY ALONG THE OUTER COASTAL WATERS. LINGERING 5 FOOT SEAS ON THE OUTER COASTAL WATERS SHOULD GRADUALLY SUBSIDE DURING THE DAY. MONDAY...MODERATE CONFIDENCE. WINDS AND SEAS BELOW SCA THRESHOLDS. MAY SEE VSBY RESTRICTIONS IN SCATTERED SHOWERS AND PATCHY FOG MONDAY. MONDAY NIGHT AND TUESDAY...LOW TO MODERATE CONFIDENCE. COLD FRONT SLOWLY MOVES FROM N TO S ACROSS THE WATERS. S WINDS BECOME N DURING MON NIGHT/TUE. THEN THE N WINDS MAY GUST UP TO 20 KT DURING TUE. SEAS BUILD UP TO 5-6 FT ACROSS THE SOUTHERN WATERS MONDAY NIGHT AND TUESDAY...AND MAY REACH TO E OF CAPE COD DURING TUESDAY. SHOULD HAVE SUBSIDING SEAS TUESDAY NIGHT. VSBY RESTRICTIONS IN SHOWERS AND PATCHY FOG. WEDNESDAY...MODERATE CONFIDENCE. WINDS/SEAS BELOW SCA THRESHOLDS. && .FIRE WEATHER... SATURDAY...WIDELY SCATTERED SHOWERS MAY LINGER ACROSS SE MA/E RI SATURDAY MORNING WITH N-NW WIND GUSTS UP TO 20 MPH. THESE SHOULD PUSH OFFSHORE BY MIDDAY. DRY CONDITIONS WILL TAKE OVER SATURDAY AFTERNOON WITH NORTH TO NORTHWEST WINDS USHERING LOWERING DEWPOINTS. MINIMUM RELATIVE HUMIDITIES WILL BE FROM 25 TO 40 PERCENT NORTH AND WEST OF I-95 AND 40 TO 60 PERCENT TO THE SOUTH AND EAST. SUNDAY...HIGH PRESSURE WILL MOVE ACROSS THE REGION. LIGHT N WINDS AT 5 TO 10 MPH WILL BECOME SW DURING THE AFTERNOON...WITH SEA BREEZES PROBABLE. MINIMUM RH VALUES WILL BE FROM 20 TO 30 PERCENT FOR MUCH OF THE AREA...EXCEPT 35 TO 45 PERCENT ALONG THE IMMEDIATE COAST. MONDAY AND TUESDAY...A SLOW MOVING FRONT COULD BRING A SOAKING RAINFALL TO SOUTHERN NEW ENGLAND. THE BEST CHANCE FOR APPRECIABLE RAIN IS MONDAY AFTERNOON THRU TUESDAY MORNING. AT THIS TIME THE POTENTIAL EXISTS FOR 0.5 TO AROUND 1.0 INCH OF RAINFALL. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ255-256. && SYNOPSIS...WTB/EVT NEAR TERM...WTB/EVT SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT FIRE WEATHER...
Hazardous weather outlook, Apr 22, 3:56 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 PM EDT FRI APR 22 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-232000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 PM EDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON AND EVENING. HOWEVER...A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL AROUND 10 PM THIS EVENING TO THE WEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WOULD BE LOCALLY STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-232000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 PM EDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Apr 22, 3:32 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT FRI APR 22 2016
CTZ002>004-MAZ002>012-014-026-222100-
WINDHAM CT-TOLLAND CT-HARTFORD CT-WESTERN FRANKLIN MA-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN ESSEX MA-
SOUTHEAST MIDDLESEX MA-NORTHWEST MIDDLESEX COUNTY MA-
EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-WESTERN ESSEX MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
CENTRAL MIDDLESEX COUNTY MA-
332 PM EDT FRI APR 22 2016
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN AND
WESTERN MASSACHUSETTS INCLUDING NORTHWEST CONNECTICUT WILL CONTINUE
TO ADVANCE EASTWARD THIS AFTERNOON AND EARLY EVENING...BRINGING
BENEFICIAL RAINS TO THE REGION. A FEW OF THE STRONGER SHOWERS AND
ISOLATED THUNDERSTORMS MAY RESULT IN GUSTY WINDS UP TO 40 MPH ALONG
WITH BRIEF HEAVY DOWNPOURS.
SOUTHEAST MASSACHUSETTS WILL LIKELY REMAIN DRY THROUGH SUNSET WITH
ANY SHOWERS HOLDING OFF UNTIL LATE EVENING.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...HARTFORD...LOWELL...NASHUA...LAWRENCE...NEW
BRITAIN...FRAMINGHAM...WEST HARTFORD...HAVERHILL...WALTHAM...BRISTOL...
MANCHESTER...CHICOPEE...EAST HARTFORD...PEABODY...METHUEN...ENFIELD...
SOUTHINGTON AND WESTFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4287 7082 4272 7078 4272 7079 4277 7082
4271 7083 4271 7081 4201 7181 4166 7214
4171 7224 4159 7239 4165 7253 4156 7295
4180 7302 4197 7289 4197 7303 4210 7307
4263 7295 4274 7302 4270 7129 4282 7115
TIME...MOT...LOC 1927Z 274DEG 27KT 4266 7134 4214 7340Special weather statement, Apr 22, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 449 PM EDT FRI APR 22 2016 CTZ002-003-222115- HARTFORD CT-TOLLAND CT- 449 PM EDT FRI APR 22 2016 ...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND AND NORTHEASTERN HARTFORD COUNTIES... AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WINDSOR...MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HARTFORD...WEST HARTFORD...ENFIELD...VERNON...WINDSOR...SOUTH WINDSOR... SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...ELLINGTON...TOLLAND...WINDSOR LOCKS...STAFFORD...SOMERS...GRANBY...EAST WINDSOR...WILLINGTON AND EAST GRANBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. && LAT...LON 4179 7280 4192 7285 4203 7247 4185 7223 TIME...MOT...LOC 2048Z 249DEG 31KT 4189 7267 NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:39 AM EDT | Small Craft Advisory | BOX | 24 hr | |
| Apr 22, 3:32 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 88 min |
Nearby
Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.